MAUDE Adverse Event Report: EXACTECH, INC. TIBIAL PLATE FB SZ 2 RT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. TIBIAL PLATE FB SZ 2 RT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 350-12-02
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Pain (1994); Inadequate Osseointegration (2646); Swelling/ Edema (4577)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the 58 year old female patient had an initial total ankle arthroplasty on (b)(6) 2022.The patient presented with a failed tibial component and had immediate pain, swelling, and cyst formation.The patient was revised on (b)(6) 2023.The vantage total ankle implants were removed and an antibiotic spacer was placed.Cultures were taken.No infection.Custom cage implant being made for an ankle fusion.The reported event is not related to the breakage of a device and did not lead to surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Pending investigation.Concomitant medical product(s): 6886384, 350-04-02 - flat cut talus sz 2 r; a168490, 350-10-02 - ankle sz 2 locking clip; 5719693, 350-22-02 - tibial insert fb sz 2 rt 6mm; 6858393, 351-90-20 - tubercle pin pouch; 6871658, 351-90-21 - 3.5" pin pouch; 6871663, 351-90-21 - 3.5" pin pouch; a181050, 351-90-22 - 2.5" pin pouch.
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the pain and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: a, b, c, d, e, f, g.The revision reported was likely due to tibial loosening secondary to patient¿s reported poor bone quality, failure to gain adequate bone in-growth within the central cage, and potential contributions from non-cemented usage.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TIBIAL PLATE FB SZ 2 RT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16655283
Report Number1038671-2023-00558
Device Sequence Number5924641
Product Code HSN
UDI-Device Identifier10885862276186
UDI-Public10885862276186
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number350-12-02
Device Catalogue Number350-12-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer09/20/2023
07/22/2025
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date10/04/2023
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient RaceBlack Or African American